MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); No Code Available (3191)
Date of Event 07/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was received for analysis.No damage was visually observed.A guide was passed through the oad handle and driveshaft with no resistance.When tested, the oad spun on all speeds with all leds lit as expected, and functioned as intended.At the conclusion of the device analysis, the reported events of a perforation, unusual noise, and blinking led light were unable to be conclusively confirmed.As the perforation occurred following oas and balloon angioplasty, it was unable to be determined if the blinking led lights and unusual noise were related to the perforation.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
A stealth peripheral orbital atherectomy device (oad) was selected for treatment in the superficial femoral artery (sfa) via popliteal access.The lesion was wired, and intravascular ultrasound was used.The guide wire was clearly subintimal and not in the true lumen.The physician decided to move forward despite the placement of the wire in the subintimal space.He treated the lesion with oa on low speed, and the patient complained of discomfort.High speed was selected, and the oad made a loud sound that had not been heard on low or medium speed.One of the leds on the oad handle blinked at the same time as the loud noise.The oad was removed, and balloon angioplasty was performed.Imaging was performed after angioplasty, and a perforation and vessel injury were observed.It was noted the oad contributed to the perforation and vessel injury.Two covered stents were placed to treat the perforation.The patient was transferred to the hospital and had a fasciotomy to resolve remaining pressure at the injury site on (b)(6) 2020.As of (b)(6) 2020, the patient was stable and hospitalized.

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul, mn
MDR Report Key10460942
Report Number3004742232-2020-00261
Device Sequence Number2808853
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)220131(10)255216
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number255216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;